How bad is diarrhea every day

I guess I knew I was getting diarrhea each day but I didn’t care because naltrexone is saving my life. I’m gonna mention it to my doctor. But a side effect of naltrexone is “diarrhea similar to those withdrawing from opiates”. I’ve never taken opiates but I might have if it weren’t for naltrexone :japanese_goblin::japanese_ogre::imp:

This side effect seems worth it so far but what about the rest of my life??

1 Like

Try taking it with food. Metformin does that to me if I dont.

Keep your chin up. Take care

2 Likes

Can Lopramide be an option?

2 Likes

Thanks @JustTrish

But it’s always the next morning

I wake up, go to bathroom, then I take my meds. I’m not sure if it’d make the difference

It’s like, naltrexone has weight loss properties too and I think the root of it is how it changes the gastrointestinal system a bit. And this is what it does

Usually it’s a short term assistance for alcoholism/addiction but this med has done wonders for my mood, psychosis and anxiety so my doctor keeps me on it. I’m just hoping this isn’t an issue.

Forever it was more important to take naltrexone than anything. Now I’ve made a big recovery I gotta access the side effects now. I hope to stay on it forever.

Try a high fiber diet, limit your sugar. You may need to call your pdoc. Has this been going on long?

Pm me anytime.

1 Like

Maybe the side effect will dissipate after you’ve been on it a while.

1 Like

Sorry guys I was driving.

I’ve been on it 3 1/2 years now. Before I was on it I wasn’t doing good. For the year and a half before I could barely drive, speak, do anything, besides drink alcohol. So I ignored this side effect. But now I’m doing well enough to not ignore it any longer.

Are you drinking water? You should also take acidophilus plus. It’s available as a supplement and it’s not expensive

1 Like

I drink plenty of water, coffee too, and coffee now counts as water supposedly. I’m gonna email my pdoc secretary right now and see if she thinks I need an apt. I do anyways actually

1 Like

@Jonnybegood
I’m not sure what to say. Maybe immodium! Definitely talk to your doc. They may offer something that counteracts this side effect.

Take care. I’m here.

1 Like

Definitely bring it up with your doctor. If it’s only happening in the morning though, you could just be one of those people who has that reaction to coffee. I didn’t used to be, but as I’ve gotten older, I’ve developed that reaction. But after the morning coffee reaction is done, I don’t have to go again until the next morning, after I drink my next coffee. I don’t mind. It keeps me regular.

Even if it’s a side effect, it might not be bad. If it is only a morning thing, and isn’t getting in the way of your life or making you dizzy, it seems like a fair tradeoff. If it gets bad, drink Gatorade or pedialyte. Something with electrolytes.

1 Like

Thanks @ninjastar

Yeah I only poop in the morning usually lol

I’ll try and see what happens if I delay my coffee till after I go. I don’t need coffee to go in the morning but it sure does help. Actually maybe I do well see. I’ll also mention it could be coffee reaction to my doctor. I emailed his sister/secretary but haven’t heard back yet. She’s probably asking him about it. Thanks again.

It says here it’s one of the most common side effect

Gastrointestinal

Very common (10% or more): Nausea (33%), vomiting NOS (14%), diarrhea (13%), abdominal pain (11%)

diarrhea in the medical sense isn’t just a watery stool once a day, though. It’s a persistent problem. I believe 4-9 times per day is considered mild to moderate, and more than that is something you need to be seen for right away.

If you really want to get a feel for if it’s coffee related, skip it entirely for a few days. Even when I skip mine once a day, I still go, but if I miss three days in a row, it starts to change my routine.

1 Like

I get that reaction to coffee to as I’ve got older.

I have a Magnesium deficiency, so I supplement with Magnesium capsules.
The trade off is diarrhea in the mornings.

I accept the trade off.

1 Like

Gosh! I’m still in the the bathroom! :smile:

I don’t get diarrhea with magnesium citrate powder. I ordered this https://www.amazon.com/Natural-Vitality-Supplement-Raspberry-Lemon/dp/B00BPUY3W0
You dilute in either cold or warm water

1 Like

Thanks @Ale, I’ll check it out

1 Like

It’s worth the trade off for me. My pdoc didn’t even respond.

1 Like